Tennessee, 2005

Damaging Winds and High Wind in Tennessee, November 28, 2005

November 28, 2005 · NWS OHX · 3 events in 3 counties and zones

2 thunderstorm wind, 1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 28, 9:15 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Nov 28, 9:15 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CST MON NOV 28 2005

.DISCUSSION...
FRONTAL SYSTEM HAS ENTERED WEST TENNESSEE WITH SCATTERED SHOWERS AND
A FEW THUNDERSTORMS JUST AHEAD OF IT. THE BACK SIDE OF THE
CONVECTIVE AREA IS MOVING EASTWARD AT 15 MPH. GIVEN THE STRONG 0-3
KM WIND SHEAR A FEW THUNDERSTORMS MAY BECOME SEVERE. DAMAGING
WINDS ARE THE HIGHEST POSSIBILITY WITH TORNADOES BEING A DISTANT
2ND. THE STRONG WINDS MAY ALSO GENERATE PROBLEMS AT THE SURFACE WITH
HIGH PROFILE VEHICLES OR LOOSE ITEMS BLOWING AWAY...THUS THE LAKE
WIND ADVISORY. HOWEVER...WINDS ARE NOT EXPECTED TO GET HIGH ENOUGH
(SUSTAINED 30-39 MPH FOR AT LEAST ONE HOUR) TO WARRANT A WIND
ADVISORY.

MOST OF THE AREA WILL GET SOME RAIN TODAY ALTHO MOST RAINFALL
AMOUNT SHOULD BE LESS THAN ONE INCH...IF THAT MUCH. STORMS WILL BE
MOVING RAPIDLY FROM SOUTH/SOUTHWEST TO NORTH/NORTHEAST AT 35-40 MPH
OR BETTER. WINDS WILL DIE DOWN AFTER FRONTAL PASSAGE WITH COOLER
AIR MOVING INTO THE AREA. 850MB TEMPS DROP FROM +11C THIS MORNING
TO -2C TOMORROW MORNING.

CURRENT ZONE PACKAGE SEEMS TO REFLECT THESE EXPECTATIONS VERY WELL.
MAY UPDATE LATER THIS MORNING TO REMOVE TIME SENSITIVE WORDING.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING COUNTIES:
CLAY...CUMBERLAND...FENTRESS...JACKSON...OVERTON...PICKETT...
PUTNAM...GRUNDY...VAN BUREN...WARREN...AND WHITE.

LAKE WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING COUNTIES:
BEDFORD...BENTON...CANNON...CHEATHAM...COFFEE...DAVIDSON...
DEKALB...DICKSON...GILES...HICKMAN...HOUSTON...HUMPHREYS...
LAWRENCE...LEWIS...MACON...MARSHALL...MAURY...MONTGOMERY...
PERRY...ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...
TROUSDALE...WAYNE...WILLIAMSON...AND WILSON.

&&

JLM
Hazardous weather outlook, Nov 28, 11:40 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 AM CST MON NOV 28 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-291130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1140 AM CST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

...HIGH WIND WARNING THIS AFTERNOON...

A VIGOROUS STROM SYSTEM WILL SPREAD A LINE STRONG THUNDERSTORMS
ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EARLY EVENING. STRONG
WIND GUSTS ASSOCIATED WITH AND AHEAD OF THIS LINE WILL RANGE IN
THE 50 TO 60 MPH RANGE. HEAVY DOWNPOURS ARE ALSO LIKELY.
ADDITIONALLY.....ISOLATED TORNADOES MAY DEVELOP ALONG THE LINE
OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED.
ALL INTERESTED PARTIES ARE ENCOURAGED TO MONITOR FURTHER UPDATES
ON THIS WEATHER SYSTEM.

07

The radar

The Northeast Alabama radar (KHTX), 93 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 high wind. Local standard time, as filed.

Thunderstorm Wind, Giles

When
November 28, 12:30 PM CST
Where
Giles County, 5 mi N of Pulaski
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.267, -87.017

One tree was down on Field Road.

High Wind, Wilson

When
November 28, 1:00 PM CST to 2:30 PM CST
Where
Wilson forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Piece of metal roof blown off building on U.S. Highway 231 just north of Lebanon.

Thunderstorm Wind, Maury

When
November 28, 1:20 PM CST
Where
Maury County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.583, -87.133

Several trees were blown down around the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481685, 5481683, 5481684.